Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 320, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 29, 1997, 4:21 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 1997, 4:21 PM CDT (21:21 UTC)
- Expired
- Aug 29, 1997, 4:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Giles County, TN, Lawrence County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 292121 RRA SVRBNA TNC055-099-292145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 421 PM CDT FRI AUG 29 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...SOUTHERN GILES COUNTY...SOUTHERN LAWRENCE COUNTY AT 419 PM CDT A CLUSTER OF SEVERE THUNDERSTORMS WAS LOCATED 10 MILES SOUTH AND SOUTHEAST OF LAWRENCEBURG MOVING SOUTHEAST AT 15 MPH. THE TOWNS OF MINOR HILL...FIVE POINTS AND STELLA ARE IN THE PATH OF THESE STORMS. TAKE SHELTER NOW. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DXESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:36 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 29, 2:36 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 234 PM CDT FRI AUG 29 1997 RW/TRW ALG MS RVR IN IL/MO AREA EXTNDG SE INTO SRN IL AND W KY/TN OCCURRING BEHIND FNT (EXCEPT FOR TN AREA THAT RECENTLY DVLPD) IN AREA OF UPR LVL DIVERGENCE AND LOW/MID LVL WARM ADVCTN AND UVV ON W SIDE OF SFC HI. CONVECTION ACTUALLY DVLPD IN AREA WHERE ONE WOULD EXPECT USING SATURATION THICKNESS. ALTHOUGH 00Z ETA/NGM/AVN RUNS FCST THIS DVLPMT FAIRLY WELL...THEY ALL UNDERESTIMATED STRENGTH OF RETURN FLOW AND ASSOCD ISENTROPIC LIFT AND UNDERFCST SIZE OF HIR AREA OF MEAN RH FM IA S INTO MO AND E INTO W IL AT 12Z. CDFNT MOVG SLOLY S ACRS MID/E TN ATTM PER 18Z RUC SFC ANALYSIS. FNT EXPECTED TO PUSH INTO AL/GA THIS EVE BEFORE BCMG STNRY...WHILE W END OF FNT ACRS MO INTO W KY/TN BGNS MOVG SLOLY NE AS WRMFNT ON SAT. BULK OF PRECIP WILL REMAIN TO OUR NW THRU SAT IN AREA OF BEST LIFT/MSTR AND HIR THETA-E VALUES. ETA/NGM MDLS HOWEVER SHOW THIS AREA SPREADING E/SE INTO MID STA WITH TIME ASSOCD WITH DVLPG 700 MB TROF AND MOVS THIS WAY. . I WOULD CONTINUE CHC OF RW/TRW THIS EVE OVR W AND PARTS OF MIDDLE TN... WITH CHC CONTG THESE AREAS SAT BUT PROBABLY KEEP IT DRY FOR PLATEAU. THEN CHC POPS OVR ALL THE AREA SAT NGT/SUN AS UPR TROF MOVS IN. WILL NOT STRAY TOO FAR FROM NGM MOS. BNA EE 067/089 069/090 244 STEIGERWALDT
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 2:49 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 26 min |
| Aug 29, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Houston | 31 min |
| Aug 29, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 27 min |
| Aug 29, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 36 min |
| Aug 29, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 31 min |
| Aug 29, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 44 min |
| Aug 29, 4:39 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 51 min |
| Aug 29, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys, Perry | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.